zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Application of the Adomian decomposition method for the Fokker-Planck equation. (English) Zbl 1165.65397
Summary: We discuss the solution of an initial value problem of parabolic type. The main objective is to propose an alternative method of solution, one not based on finite difference or finite element or spectral methods. The aim of the present paper is to investigate the application of the Adomian decomposition method for solving the Fokker-Planck equation and some similar equations. This method can successfully be applied to a large class of problems. The Adomian decomposition method needs less work in comparison with the traditional methods. This method decreases considerable volume of calculations. The decomposition procedure of Adomian will be obtained easily without linearizing the problem by implementing the decomposition method rather than the standard methods for the exact solutions. In this approach the solution is found in the form of a convergent series with easily computed components. In this work we are concerned with the application of the decomposition method for the linear and nonlinear Fokker-Planck equation. To give overview of methodology, we have presented several examples in one and two dimensional cases.

65M99Numerical methods for IVP of PDE
Full Text: DOI
[1] Risken, H.: The Fokker--Planck equation: method of solution and applications. (1989) · Zbl 0665.60084
[2] Frank, T. D.: Stochastic feedback, nonlinear families of Markov processes, and nonlinear Fokker--Planck equations. Physica A 331, 391-408 (2004)
[3] Buet, C.; Dellacherie, S.; Sentis, R.: Numerical solution of an ionic Fokker--Planck equation with electronic temperature. SIAM J. Numer. anal. 39, 1219-1253 (2001) · Zbl 1004.82012
[4] Zorzano, M. P.; Mais, H.; Vazquez, L.: Numerical solution of two-dimensional Fokker--Planck equations. Appl. math. Comput. 98, 109-117 (1999) · Zbl 1083.82526
[5] Vanaja, V.: Numerical solution of simple Fokker--Planck equation. Appl. numer. Math. 9, 533-540 (1992) · Zbl 0756.65145
[6] Palleschi, V.; De Rosa, M.: Numerical solution of the Fokker--Planck equation. II. multidimensional case. Phys. lett. A 163, 381-391 (1992)
[7] Palleschi, V.; Sarri, F.; Marcozzi, G.; Torquati, M. R.: Numerical solution of the Fokker--Planck equation: A fast and accurate algorithm. Phys. lett. A 146, 378-386 (1990)
[8] Harrison, G.: Numerical solution of the Fokker--Planck equation using moving finite elements. Numer. methods partial differential equations 4, 219-232 (1988) · Zbl 0648.65096
[9] Dehghan, M.: Application of Adomian decomposition method for two-dimensional parabolic equation subject to nonstandard boundary specification. Appl. math. Comput. 157, 549-560 (2004) · Zbl 1054.65105
[10] Wazwaz, A. M.: A reliable modification of Adomian decomposition method. Appl. math. Comput. 102, 77-86 (1999) · Zbl 0928.65083
[11] Wazwaz, A. M.: An analytical study on the third-order dispersive partial differential equation. Appl. math. Comput. 142, 511-520 (2003) · Zbl 1109.35312
[12] Kaya, D.; Yokus, A.: A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations. Math. comput. Simulations 60, 507-512 (2002) · Zbl 1007.65078
[13] Biazar, J.; Ebrahimi, H.: An approximation to the solution of the hyperbolic equation by the Adomian decomposition and comparison with characteristic method. Appl. math. Comput. 163, 633-638 (2005) · Zbl 1060.65651
[14] Al-Khaled, K.; Kaya, D.; Noor, M.: Numerical comparison of methods for solving parabolic equations. Appl. math. Comput. 157, 735-743 (2004) · Zbl 1061.65098
[15] Yee, E.: Application of the decomposition method to the solution of the reaction convection diffusion equation. Appl. math. Comput. 56, 1-27 (1993) · Zbl 0773.76055
[16] Lesnic, D.; Elliott, L.: The decomposition approach to inverse heat conduction. J. math. Anal. appl. 232, 82-98 (1999) · Zbl 0922.35189
[17] Lesnic, D.: Decomposition methods for non-linear, non-characteristic Cauchy heat problems. Commun. nonlinear sci. Numer. simul. 10, 581-596 (2005) · Zbl 1072.35087
[18] Wazwaz, A. M.; Gorguis, A.: An analytic study of Fisher’s equation by using Adomian decomposition method. Appl. math. Comput. 154, 609-620 (2004) · Zbl 1054.65107
[19] Mavoungou, T.; Cherruault, Y.: Numerical study of Fisher’s equation by Adomian’s method. Math. comput. Modelling 19, 89-95 (1994) · Zbl 0799.65099
[20] Ismail, H.; Raslan, K.; Salem, G.: Solitary wave solutions for the general KdV equation by Adomian decomposition method. Appl. math. Comput. 154, 17-29 (2004) · Zbl 1051.65100
[21] Wazwaz, A. M.: Solitary wave solutions for the modified KdV equation by Adomian decomposition method. Int. J. Appl. math. 3, 361-368 (2000) · Zbl 1172.35487
[22] Kaya, D.: An application for the higher order modified KdV equation by decomposition method. Commun. nonlinear sci. Numer. simul. 10, 693-702 (2005) · Zbl 1070.35061
[23] Wu, B.; Lou, S.: Adomian decomposition method and exact solutions of the perturbed KdV equation. Commun. theor. Phys. 38, 649-652 (2002) · Zbl 1267.35208
[24] Wazwaz, A. M.: Construction of solitary wave solutions and rational solutions for the KdV equation by Adomian decomposition method. Chaos solitons fractals 12, 2283-2293 (2001) · Zbl 0992.35092
[25] Babolian, E.; Sadeghi, H.: Solving the non-linear advection--reaction equation by Adomian method. Int. J. Comput. numer. Anal. appl. 3, 359-365 (2003) · Zbl 1038.35028
[26] El-Shahed, M.: Adomian decomposition method for solving Burgers equation with fractional derivative. J. fract. Calc. 24, 23-28 (2003) · Zbl 1057.35052
[27] Babolian, E.; Sadeghi, H.; Javadi, Sh.: Numerically solution of fuzzy differential equations by Adomian method. Appl. math. Comput. 149, 547-557 (2004) · Zbl 1038.65056
[28] Khelifa, S.; Cherruault, Y.: Approximation of the solution for a class of first order PDE by Adomian method. Kybernetes 31, 577-595 (2002) · Zbl 1015.65054
[29] Adomian, G.; Rach, R.: Modified decomposition solution of linear and nonlinear boundary-value problems. Nonlinear anal. 23, 615-619 (1994) · Zbl 0810.34015
[30] Wazwaz, A. M.: The modified Adomian decomposition method for solving linear and nonlinear boundary value problems of tenth-order and twelfth-order. Int. J. Nonlinear sci. Numer. simul. 1, 17-24 (2000) · Zbl 0966.65058
[31] Venkatarangan, S.; Sivakumar, T.: A modification of Adomian’s decomposition method for boundary value problems with homogeneous boundary conditions. J. math. Phys. sci. 24, 19-25 (1990) · Zbl 0703.65039
[32] Haldar, K.: Application of Adomian’s approximations to the Navier--Stokes equations in cylindrical coordinates. Appl. math. Lett. 9, 109-113 (1996) · Zbl 0876.76016
[33] Kaya, D.: The use of Adomian decomposition method for solving a specific nonlinear partial differential equations. Bull. belg. Math. soc. Simon stevin 9, 343-349 (2002) · Zbl 1038.35093
[34] Saleh, M.; El-Kalla, I.: On the generality and convergence of Adomian’s method for solving partial differential equations. Int. J. Differ. equ. Appl. 6, 467-477 (2002) · Zbl 1057.35105
[35] Mavoungou, T.; Cherruault, Y.: Convergence of Adomian’s method and applications to nonlinear partial differential equations. Kybernetes 21, 13-25 (1992) · Zbl 0801.35007
[36] Adomian, G.: Solving frontier problems of physics: the decomposition method. (1994) · Zbl 0802.65122
[37] Dehghan, M.: The use of Adomian decomposition method for solving the one dimentional parabolic equation with non-local boundary spesification. Int. J. Comput. math. 81, 25-34 (2004) · Zbl 1047.65089
[38] Cherruault, Y.: Convergence of Adomian’s decomposition method. Math. comput. Modelling 14, 83-86 (1990) · Zbl 0728.65056
[39] Cherruault, Y.; Adomian, G.; Abbaoui, K.; Rach, R.: Further remarks on convergence of decomposition method. Int. J. Bio-med. Comput. 38, 89-93 (1995)
[40] Wazwaz, A. M.: A new algorithm for calculation Adomian polynomials for nonlinear operators. Appl. math. Comput. 111, 33-51 (2000)
[41] Wazwaz, A. M.: The existence of noise terms for systems of inhomogeneous differential and integral equations. Appl. math. Comput. 146, 8192 (2003) · Zbl 1032.65114
[42] El-Wakil, S. A.; Abdou, M. A.; Elhanbaly, A.: Adomian decomposition method for solving the diffusion--convection--reaction equations. Appl. math. Comput. 177, 729-736 (2006) · Zbl 1096.65103
[43] M.M. Hosseini, Adomian decopmposition method for solution of differential-algebraic equations, J. Comput. Appl. Math. (in press) · Zbl 1106.65071
[44] Hosseini, M. M.: Adomian decomposition method with Chebyshev polynomials. Appl. math. Comput. 175, 1685-1693 (2006) · Zbl 1093.65073
[45] Dehghan, M.; Tatari, M.: The use of Adomian decomposition method for solving problems in calculus of variations. Math. probl. Eng., 1-12 (2006) · Zbl 1200.65050
[46] Adomian, G.: A rewiew of the decompositiom method in applied methematics. J. math. Anal. appl. 135, 501-544 (1988) · Zbl 0671.34053
[47] Adomian, G.: Modification of the decomposition approach to the heat equation. J. math. Anal. appl. 124, 290-291 (1987) · Zbl 0693.35068
[48] Adomian, G.: A new approach to the heat equation, an application of the decomposition method. J. math. Anal. appl. 113, 202-209 (1986) · Zbl 0606.35037
[49] Adomian, G.: Solving frontier problems modeled by nonlinear partial differential equations. Comput. math. Appl. 22, 91-94 (1991) · Zbl 0767.35016
[50] Adomian, G.: Nonlinear stochastic systems and applications to physics. (1989) · Zbl 0659.93003
[51] Chrysos, M.; Sanchez, F.; Cherruault, Y.: Improvement of convergence of Adomian’s method using Padé approximants. Kybernetes 31, 884-895 (2002)
[52] Ngarhasta, N.; Some, B.; Abbaoui, K.; Cherruault, Y.: New numerical study of Adomian method applied to a diffusion model. Kybernetes 31, 61-75 (2002) · Zbl 1011.65073
[53] Dehghan, M.: The solution of a nonclassic problem for one-dimensional hyperbolic equation using the decomposition procedure. Int. J. Comput. math. 81, No. 8, 979-989 (2004) · Zbl 1056.65099
[54] Tatari, M.; Dehghan, M.: Numerical solution of Laplace equation in a disk using the Adomian decomposition method. Phys. scr. 72, No. 5, 345-348 (2005) · Zbl 1128.65311
[55] Dehghan, M.: Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices. Math. comput. Simulation 71, 16-30 (2006) · Zbl 1089.65085